Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 147, NWS New Orleans, LA

July 2, 2005Iberville Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2005, 5:06 PM CDT for Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2005, 5:06 PM CDT (22:06 UTC)
Expired
Jul 2, 2005, 5:30 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Iberville Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2899 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 022206
SVRLIX
LAC047-121-022230-
/O.NEW.KLIX.SV.W.0147.050702T2206Z-050702T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 PM CDT SAT JUL 2 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 530 PM CDT

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MARINGOUIN TO 10 MILES SOUTHWEST OF RAMAH TO 23 MILES         
  SOUTHWEST OF RAMAH...AND WERE MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GROSSE TETE BY 515 PM CDT
  ADDIS AND BRUSLY BY 530 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3050 9165 3033 9173 3009 9191 3002 9146
      3024 9130 3050 9123

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:40 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 2, 3:40 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CDT SAT JUL 2 2005

.DISCUSSION...AFTER CAREFULLY LOOKING NORTHWEST...IT IS OBVIOUS
THE MCS WILL MAKE IT ACROSS THE NORTH PARISH/COUNTY WARNING
AREA. WITH SEVERAL HOURS OF SURFACE HEATING LEFT...CONVECTION SHOULD
PERSIST THROUGH THIS EVENING. SHORT WAVE TROUGH AXIS FROM SOUTHEAST
MISSOURI TO NORTH CENTRAL TEXAS IS EXPECTED TO DRIVE SOUTH. THE MAIN
THREAT FROM THE BOWING CONVECTION WILL BE DAMAGING WINDS. SOME DYNAMICS
ALOFT MAY MAINTAIN STORMS TIL SUNSET. WILL UP POPS FOR NEW ORLEANS...
BATON ROUGE AND SURROUNDING AREAS FOR TONIGHT. TROUGH AXIS WEAKENS TOWARD
MORNING. SOME DRYING ON THE BACKSIDE OF THE TROUGH LOWER POPS FOR THE
NORTH HALF ZONES SUNDAY. OTHERWISE...COASTAL AREAS CAN EXPECT NEAR
NORMAL POP SUNDAY. TROUGH COMPLETELY BREAKS DOWN FOR MONDAY. ALL EYES
TURN SOUTHEAST AS ETA WANTS TO BRING A LOW TOWARD THE SOUTH CENTRAL
LOUISIANA COAST TUESDAY. GFS DOES NOT INDICATE ANY SURFACE FEATURE.
HOWEVER...MOISTURE WILL SPREAD ACROSS THE CENTRAL GULF COAST FOR TUESDAY
AND EARLY WEDNESDAY AND WILL MAINTAIN RAIN CHANCES AS IS. NEAR NORMAL POPS
THURSDAY THROUGH SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  93  73  93 /  60  30  20  30
BTR  75  93  75  93 /  60  30  20  30
MSY  75  91  78  92 /  60  40  20  30
GPT  76  90  75  91 /  30  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SVR WATCH 579 LAZ034>040-046>050-057-058-060 TIL 02Z
MS...SVR WATCH 579 MSZ068>071-077 TIL 02Z.
SE LA AND MS COASTAL WATERS...SVR WATCH 579 GMZ530.

&&

18
Hazardous weather outlook, Jul 2, 4:00 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT SAT JUL 2 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
400 PM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI...EXCLUDING THE MISSISSIPPI COAST
EAST OF GULFPORT...THROUGH THIS EVENING. A COMPLEX OF
THUNDERSTORMS...OVER CENTRAL LOUISIANA...IS EXPECTED TO MOVE
SOUTHEAST THROUGH SUNSET. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
THIS EVENING...MAINLY ACROSS EXTREME SOUTH MISSISSIPPI...EAST
CENTRAL LOUISIANA AND PARISHES JUST SOUTH OF LAKE PONTCHARTRAIN.
THE MAIN THREAT WILL BE DAMAGING WINDS. THE STORMS ARE EXPECTED TO
BECOME MORE ISOLATED IN COVERAGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. WHILE ORGANIZED
SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...A FEW
STORMS COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:15 PM CDTSevere Thunderstorm WarningLIXEast Feliciana30 min
Jul 2, 3:55 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana50 min
Jul 2, 4:43 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana47 min
Jul 2, 5:31 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa44 min
Jul 2, 5:35 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, West Baton Rouge40 min
Jul 2, 6:13 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington47 min
Jul 2, 6:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint James, Saint John the Baptist and 1 more42 min
Jul 2, 6:29 PM CDTSpecial Marine WarningLIX61 min
Jul 2, 6:52 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint Tammany, Terrebonne38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.